What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 1:11 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 13, 1:11 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
211 PM EDT Thu Jul 13 2023
.SYNOPSIS...
A cold front will move southeast into the region today. This
front will become the focus for showers and thunderstorms.
Showers and thunderstorms will diminish tonight as the front
slowly sags south toward the Ohio River. On Friday, the front
washes out, allowing a brief respite in the precipitation
threat. The weather pattern will remain active this weekend into
the middle of next week as several disturbances bring episodic
chances for showers and storms.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Isolated morning convection has pushed off to the east but it
has left some sct-bkn stratocu in its wake. Meanwhile, the cold
front has now pushed down into northwest portions of our area
with some stratocu development behind the front. To the south
of the front across most of our area, dewpoints are now in the
upper 60s to lower 70s. Stratocu to the south of the front will
scatter out through late morning/early afternoon as temperatures
rise into the mid 80s. This will lead to good instability this
afternoon to the south of the front. Low level convergence
along/ahead of the front should result in fairly widespread
shower/thunderstorm development later this afternoon. The best
chance for this will be across about the southern 1/3 to 1/2 of
our area. Deep layer shear will increase to around 40 knots or
so through the day, although low level flow will remain
relatively weak. Given the good instability, some decent
updrafts will be possible along with potential dcapes in excess
of 1000 J/KG. THus, expect the primary severe threat to be
damaging winds and large hail. High PWs will also lead to a
locally heavy rain threat and some potential flooding concerns
with any training storms.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The front is forecast to slowly sag south toward the Ohio River
tonight. Ongoing evening convection should exhibit a downward
trend after 9 pm as overall instability begins to decrease and
low level convergence becomes much weaker. CAMs indicate that
much of the pcpn threat will eventually exit our region
overnight to the southeast. With skies becoming partly cloudy,
winds will become light as well. With lingering ground moisture,
there will likely be some patchy to areas of fog. Lows will
fall into the 60s.
Our region should eek out a dry day (through the afternoon) on
Friday as aforementioned front washes out along the Ohio River
and our area sees a brief period of pwat mins. After morning fog
lifts, highs will peak once again in the mid and upper 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Friday night, much of CONUS is enveloped by a persistent
longwave trough centered over central Canada. Within the trough,
a weak shortwave and surface front help to force showers and
thunderstorms across the lower Great Lakes and Midwest. This
activity spreads southeastward during the overnight hours, with
some potential for it to reach eastern Indiana and western Ohio.
Forecast soundings are fairly unimpressive so potential for
severe activity is low at this time. The front slowly drifts
through the area Saturday with showers and thunderstorms
becoming more likely as heating increases. Additionally, any
remnant MCV produced by overnight convective could help to focus
lift over the area, therefore, locally heavy rainfall can't be
ruled out. Mid 80s are forecast for afternoon highs, but these
will certainly be limited in areas that observe convection. The
shortwave trough moves off to the east Saturday evening,
resulting in decreasing convective activity from west to east.
The best forcing pushes to the east for Sunday, but the
presence of the longwave trough suggest continued chances for
shower and thunderstorm development Sunday afternoon. Overall,
activity will be far more scattered compared to Saturday due to
much lower moisture through the mid-levels limiting updraft
potential.
Model guidance is in fairly good agreement that the center of
the longwave trough will shift into the upper Great Lakes to
start early next week. There are some difference in how the
features within the trough impact the local weather Monday and
Tuesday. Another front and shortwave moving through the trough
spark modest chances for showers and thunderstorms Monday,
followed by lower chances on Tuesday. Forecast soundings once
again show drier mid-level air working into the region Tuesday
limiting thunderstorm coverage.
A bit of broader synoptic flow change occurs on Wednesday with
the longwave trough shift well northeast of the region. Height
rises occur over the region in response, but another shortwave
is still expected to be moving through relatively strong
northwesterly mid- level flow. Southwesterly low-level flow
encourages a quick resurgence in deeper moisture over the
region, however, this also brings in much warmer 850 mb temps.
This capping inversion likely limits the potential for
widespread convective activity.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Showers and thunderstorms have developed in areas along and
south of the Ohio River this afternoon. This is ahead of a cold
front that is moving south into the region. Occasional showers
and thunderstorms will continue in those areas through this
afternoon before gradually tapering off as we head into this
evening. These will mainly affect the KCVG and KLUK TAF sites
and possibly KILN. Localized wind gusts in excess of 40 knots
will be possible with the storms, along with periods of heavy
rain. Skies will gradually clear tonight, likely leading to some
MVFR to IFR fog development later tonight into Friday morning.
High pressure and a drier airmass will build into the region
through the day on Friday with VFR conditions expected through
the tail end of the TAF period.
OUTLOOK...Thunderstorms possible at times late Friday night
through Monday. MVFR/IFR visibilities possible Friday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...JGL
SHORT TERM...Hickman
LONG TERM...McGinnis
AVIATION...JGL
Hazardous weather outlook, Jul 13, 3:06 AM EST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EDT Thu Jul 13 2023
INZ050-058-059-OHZ026-034-035-042>045-051-052-060-141100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Miami-Champaign-Preble-
406 AM EDT Thu Jul 13 2023
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
There will be a chance of thunderstorms today. The greatest coverage
is expected this afternoon into this evening. A strong or severe
storms may be possible with damaging winds and large hail the
primary threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082-
088-141100-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Delaware-Clark-Madison-Franklin OH-Licking-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
406 AM EDT Thu Jul 13 2023
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will become likely, especially this
afternoon into this evening. Some storms could be severe with
damaging winds and large hail the primary severe weather threats. The
greatest severe weather threat window will be between 2 PM EDT and 9
PM EDT. In addition, heavy rain will be possible. This may result in
localized flooding, especially those locations that receive repeated
rounds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon into this evening.
In the hours before
Special weather statement, Jul 13, 12:34 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
134 PM EDT Thu Jul 13 2023
KYZ092-093-OHZ078-131800-
Kenton KY-Campbell KY-Clermont OH-
134 PM EDT Thu Jul 13 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL KENTON,
CAMPBELL AND SOUTHWESTERN CLERMONT COUNTIES THROUGH 200 PM EDT...
At 134 PM EDT, a strong thunderstorm was located over Claryville,
moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Covington, Independence, Alexandria, Taylor Mill, Claryville, Amelia,
New Richmond, Silver Grove, Melbourne, Withamsville, Cold Spring,
Ryland Heights, Mentor, Moscow, Fairview, California, Visalia, Grants
Lick, Saltair and New Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3886 8423 3886 8427 3886 8451 3898 8453
3904 8436 3902 8432 3906 8432 3909 8423
3886 8407
TIME...MOT...LOC 1734Z 252DEG 26KT 3890 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Jul 13, 12:56 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
156 PM EDT Thu Jul 13 2023
INZ080-KYZ090>092-095-096-131830-
Switzerland IN-Boone KY-Pendleton KY-Kenton KY-Gallatin KY-Grant KY-
156 PM EDT Thu Jul 13 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SWITZERLAND, SOUTHERN KENTON, SOUTHERN BOONE, NORTHWESTERN GRANT,
NORTHWESTERN PENDLETON AND EASTERN GALLATIN COUNTIES THROUGH 230 PM
EDT...
At 155 PM EDT, a strong thunderstorm was located over Patriot, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Florence, Independence, Erlanger, Edgewood, Elsmere, Walton, Union,
Crittenden, Munk, Atwood, Richwood, Ryle, Bank Lick, Morning View,
Big Bone Lick, Bracht, US Routes 42 and 127 at State Route 562,
Fiskburg, Ricedale and Hueys Corners.
This includes the following Interstates...
I-71 in Kentucky between mile markers 66 and 77.
I-75 in Kentucky between mile markers 165 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3876 8478 3890 8485 3901 8458 3884 8445
3882 8445 3882 8444 3878 8441
TIME...MOT...LOC 1755Z 250DEG 22KT 3883 8480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Campbell